Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva/combivir side effects
Sep 5, 2003

I seroconverted a little over one month ago, and was started on Combivir and Sustiva right away. I am slowly adjusting to the medication, but one thing that has not let up is quite inconvenient. In the morning, about 20 minutes after I wake up, I have an extreme urge to defecate, and I go, but the urge does not go away -- in about 20 more minutes, it comes back, with some pretty extreme cramping. The feeling lasts for the first 4 hours of my day, which is not compatible with my daily schedule, and is causing some problems. I don't know if this is from the Sustiva, or Combivir, or something else, but it is pretty consistently every day. Is there something I can do about this? Will it go away? I can deal with feeling nauseous at work, as I have been, but this is quite bad. Please help. Thanks.

Response from Dr. Henry

Could be the AZT part of the Combivir. You might consider trying to take the Sustiva in the AM to see if the pattern changes. I assume you have no other GI problems (H pylori, ulcers, proctitis, parasite infections, etc). An immodium before bedtime for a while might help the symptoms (oat bran, calcium supplements help some patients). If none of that helps then switching off one of your meds one at a time is often an approach that I consider. KH



Previous
Med Nightmare
Next
How long will my neuropathy last?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement